MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTN HANDLE F/3.5MM LOW BND MEDIAL DISTAL TIBIA PLATE/LEFT; GAUGE,DEPTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTN HANDLE F/3.5MM LOW BND MEDIAL DISTAL TIBIA PLATE/LEFT; GAUGE,DEPTH
Model Number 03.113.026
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Synthes rep.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2019, one (1) insertion handle for low bend medial tibial plate right was missing the connecting screw or the aiming arm.It was also mentioned that the rad tech tried to remove the connecting screw from one (1) insertion handle for low bend medial tibial plate which was the left one trying to put it in the right one and upon the connecting screw was cross-threaded with the insertion handle.Lastly, one (1) star drive screwdriver was damaged while trying to remove the connecting screw.There was no patient involvement.This complaint involves two (2) devices.This report is 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 03.113.026, lot 3606182: manufacturing site: haegendorf.Release to warehouse date: november 29, 2010.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.A service and repair evaluation was completed: the customer reported the device was missing the connecting screw or the aiming arm.The repair technician reported the screw is bent and stuck.Damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.A product investigation was completed: the left insertion handle for low bend mdtp assembly was received.The two (2) subcomponents of the device, the left insertion handle and m3.5 screw, were received assembled together.The screw¿s threads were lodged in the left insertion handle.The shaft of the screw was bent to one side, and the head had broken off.The head fragment was received, and its drive recess was slightly deformed.The left insertion handle had a few nicks on its base.No other issues could be identified with the returned portions of the device.A functional test was performed on the screw and left insertion handle subcomponents of the left insertion handle for low bend mdtp assembly.The screw shaft fragment was unable to be screwed or unscrewed from the left insertion handle since its drive recess was attached to the head fragment of the screw.When gripped with pliers, the shaft fragment could not be rotated.A dimensional inspection could not be performed due to lack of access to the relevant features.The relevant drawings were reviewed.The complaint was confirmed.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.No definitive root cause could be determined, but the device possibly encountered unintended forces.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device: connecting screw (part unknown, lot unknown, quantity 1).

Brand Name
INSERTN HANDLE F/3.5MM LOW BND MEDIAL DISTAL TIBIA PLATE/LEFT
Common Device Name
GAUGE,DEPTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8843680
Report Number2939274-2019-59459
Device Sequence Number1618041
Product Code HTJ
UDI-Device Identifier10886982072924
UDI-Public(01)10886982072924
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.113.026
Device Catalogue Number03.113.026
Device Lot Number3606182
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2019
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer08/16/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date08/30/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CONNECTING/COUPLING SCREW